Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 198, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 13, 2011, 7:55 PM MDT for Clear Creek County, Park County, Colorado. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2011, 7:55 PM MDT (01:55 UTC)
- Expired
- Aug 13, 2011, 8:45 PM MDT
- In force
- 50 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clear Creek County, CO, Park County, CO
The radar
The Denver radar (KFTG), 106 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 8:18 PM MDT | HAIL 0.88 | Grant, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 2585 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
745
WUUS55 KBOU 140155
SVRBOU
COC019-093-140245-
/O.NEW.KBOU.SV.W.0198.110814T0155Z-110814T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
755 PM MDT SAT AUG 13 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL PARK COUNTY IN CENTRAL COLORADO
EXTREME SOUTH CENTRAL CLEAR CREEK COUNTY IN CENTRAL COLORADO
* UNTIL 845 PM MDT
* AT 755 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED NEAR
KENOSHA PASS...OR 48 MILES SOUTHWEST OF DENVER...MOVING NORTHEAST
AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KENOSHA
PASS...JEFFERSON...HIGHLAND PARK AND GRANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
&&
LAT...LON 3948 10584 3958 10573 3958 10549 3944 10554
3934 10559 3928 10568 3940 10589
TIME...MOT...LOC 0155Z 204DEG 16KT 3940 10575
WIND...HAIL 60MPH 1.00IN
$$
RJK2 follow-up statements
809
WWUS55 KBOU 140218
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
818 PM MDT SAT AUG 13 2011
COC019-093-140245-
/O.CON.KBOU.SV.W.0198.000000T0000Z-110814T0245Z/
PARK CO-CLEAR CREEK CO-
818 PM MDT SAT AUG 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR EXTREME SOUTH CENTRAL CLEAR CREEK AND NORTH CENTRAL PARK
COUNTIES...
AT 818 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED 2 MILES
WEST OF GRANT...OR 44 MILES SOUTHWEST OF DENVER...MOVING NORTH AT 15
MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHAWNEE...KENOSHA PASS...JEFFERSON...HIGHLAND PARK AND GRANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
&&
LAT...LON 3948 10584 3958 10573 3958 10549 3944 10554
3934 10559 3928 10568 3940 10589
TIME...MOT...LOC 0218Z 202DEG 15KT 3947 10570
WIND...HAIL 60MPH 1.00IN
$$
RJK370
WWUS55 KBOU 140244
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
844 PM MDT SAT AUG 13 2011
COC019-093-140250-
/O.EXP.KBOU.SV.W.0198.000000T0000Z-110814T0245Z/
PARK CO-CLEAR CREEK CO-
844 PM MDT SAT AUG 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL CLEAR
CREEK AND NORTH CENTRAL PARK COUNTIES WILL EXPIRE AT 845 PM MDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA AND
HAS WEAKENED.
A SPOTTER IN THE TOWN OF GRANT IN PARK COUNTY REPORTED NICKLE SIZED
HAIL AT 818 PM MDT WITH THIS STORM.
LAT...LON 3948 10584 3958 10573 3958 10549 3944 10554
3934 10559 3928 10568 3940 10589
TIME...MOT...LOC 0240Z 202DEG 15KT 3956 10566
$$
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:20 PM MDT, 4 hours 35 minutes earlier.
Area forecast discussion, Aug 13, 3:20 PM MDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 320 PM MDT SAT AUG 13 2011 .SHORT TERM...VERY LITTLE SHOWER ACTIVITY HAS DEVELOPED UP TO THIS POINT. PARK COUNTY AND THE JEFFERSON COUNTY FOOTHILLS ARE THE ONLY PLACES SEEING SHOWERS SO FAR. MODEL SOUNDINGS HAVE BEEN SHOWING THAT THE MID-LEVEL CAP WILL REMAIN STRONG ENOUGH TO LIMIT SHOWERS THROUGH THIS EVENING. ANY SHOWERS THAT POP UP OVER PARK COUNTY AND THE WESTERN END OF THE PALMER DIVIDE SHOULD RAPIDLY DISSIPATE AS THE SUN GOES DOWN. OVERNIGHT...SOUTHEASTERLY FLOW WILL MOVE ADDITIONAL LOW LEVEL MOISTURE INTO THE EASTERN PLAINS. AREAS OF STRATUS HAVE BEEN FORMING EACH MORNING FOR THE PAST COUPLE DAYS...AND IT SHOULD HAPPEN AGAIN TONIGHT. THE MODEST SOUTHEAST FLOW SHOULD BE ENOUGH TO KEEP FOG FROM DEVELOPING AS THE STRATUS CLOUDS MOVE IN. INCREASING MOISTURE OVER THE STATE SHOULD BE ENOUGH FOR EVEN MORE SHOWER ACTIVITY TOMORROW AFTERNOON. MODEL SOUNDINGS SHOW THE PRECIPITABLE WATER VALUES CLIMBING UP TO AROUND AN INCH. MODERATE RAINFALL WILL BE POSSIBLE...BUT HEAVY RAINFALL SHOULD REMAIN LIMITED. SLOW MOVING STORMS WILL AGAIN BE POSSIBLE AS THE UPPER RIDGE OVER THE AREA PRODUCES WEAK WINDS ALOFT. .LONG TERM...UPPER LEVEL DISTURBANCE WILL BE MOVING EAST OF THE AREA SUNDAY EVENING. THERE IS STILL GOOD CAPE NEAR 2000 J/KG ADVERTISED OVER THE FAR EASTERN PORTIONS OF THE CWA...SO A COUPLE SEVERE STORMS EAST OF A STERLING TO AKRON AND LIMON LINE WILL STILL BE POSSIBLE INTO THE EARLY EVENING HOURS. OTHERWISE...SHOWERS AND STORMS WILL BE DECREASING WITH THE LOSS OF DAYTIME HEATING AND THE PASSAGE OF THE UPPER LEVEL DISTURBANCE TO THE EAST. ON MONDAY...THE UPPER LEVEL RIDGE WILL BEGIN TO BUMP UP ACROSS COLORADO WITH SOME DRYING AND WARMING ALOFT NOTED. AS A RESULT...WE SHOULD RETURN TO ONLY ISOLATED HIGH BASED SHOWERS AND STORMS WITH GUSTY WINDS. TEMPERATURES ARE ALSO EXPECTED TO WARM A COUPLE DEGREES. FOR TUESDAY...THE FLOW ALOFT FLATTENS AND STRENGTHENS AS A SHORT WAVE MOVES ACROSS THE NORTHERN PLAINS STATES. THE INCREASING SHEAR AND RELATIVELY DRY AIR ALOFT WILL ALLOW FOR MORE DRY AIR ENTRAINMENT INTO UPDRAFTS...BUT STILL CANT RULE OUT A FEW LATE DAY STORMS AT THIS POINT. TEMPERATURES WILL CHANGE LITTLE WITH READINGS EXPECTED TO HOLD A FEW DEGREES ABOVE NORMAL. THERE IS SLIGHT COOLING SEEN FOR WEDNESDAY BEHIND A WEAK COLD FRONT. HOWEVER...DESTABILIZATION AND STORM CHANCES WILL BE LIMITED BY THE SLIGHTLY COOLER BOUNDARY LAYER AND LACK OF ANY MEANINGFUL COOLING ALOFT. A CLIMATOLOGY APPROACH TO THE FORECAST FOR THE LATTER HALF OF THE WEEK SEEMS REASONABLE...ALTHOUGH TEMPERATURES SHOULD AVERAGE A FEW DEGREES ABOVE NORMAL. && .AVIATION...NO AVIATION CONCERNS THIS EVENING. AFTER MIDNIGHT...AREAS OF STRATUS ARE EXPECTED TO DEVELOP WHICH MAY DROP CEILINGS AT THE AIRPORT DOWN TO MVFR OR IFR LEVELS. AREAS OF STRATUS SHOULD DISSIPATE BY 16Z SUNDAY MORNING. && .HYDROLOGY...NO FLOODING PROBLEMS THIS EVENING. ON SUNDAY... SCATTERED SHOWERS ARE EXPECTED TO DEVELOP WHICH MAY PRODUCE PERIODS OF MODERATE RAINFALL. SHOWERS WILL ALSO BE SLOW MOVING. MOISTURE CONTENT IN THE ATMOSPHERE IS ONLY GOING TO BE MARGINAL. IF SHOWERS DEVELOP OR MOVE OVER RECENT BURN SCARS...THERE WILL BE A SLIGHT CHANCE THAT FLOODING PROBLEMS COULD RESULT. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...KDRBY LONG TERM....BARJENBRUCH AVIATION...KDRBY
Hazardous weather outlook, Aug 13, 11:01 AM MDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1101 AM MDT SAT AUG 13 2011 COZ030>051-141200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PARK COUNTY AND THE SOUTHERN FRONT RANGE FOOTHILLS THIS AFTERNOON. SMALL HAIL...BRIEF MODERATE RAINFALL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE. A FEW EVENING THUNDERSTORMS MAY ALSO MOVE ONTO THE PALMER DIVIDE DURING THE EVENING HOURS. NO OTHER THUNDERSTORMS ARE EXPECTED ACROSS THE NORTHERN MOUNTAINS OR NORTHEAST COLORADO PLAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE BEST CHANCE OF THUNDERSTORMS WILL OCCUR SUNDAY AFTERNOON AND EVENING WHEN AN UPPER LEVEL WEATHER DISTURBANCE MOVES OVER THE REGION. AT THIS TIME...THE MOST NUMEROUS SHOWERS AND STORMS CAN BE EXPECTED IN THE HIGH COUNTRY AND OVER THE EASTERN PLAINS. ENOUGH INSTABILITY ALONG AND EAST OF A LINE FROM STERLING TO AKRON AND LIMON WILL BRING A RISK OF ONE OR TWO SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. MEANWHILE...SOME DRIER AIR MAY LIMIT STORM COVERAGE AND INTENSITY ACROSS THE FRONT RANGE URBAN CORRIDOR. DRIER CONDITIONS AND ABOVE NORMAL TEMPERATURES WILL RETURN BY TUESDAY AND REMAIN IN PLACE THROUGH THE MAJORITY OF NEXT WEEK. THERE WILL BE JUST A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 9:03 PM MDT | Areal Flood Advisory | BOU | Park | 117 min |
| Aug 13, 9:52 PM MDT | Areal Flood Advisory | BOU | Park | 83 min |
| Aug 14, 2:17 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 43 min |
| Aug 14, 3:39 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Weld | 32 min |
| Aug 14, 5:02 PM MDT | Areal Flood Advisory | BOU | Washington | 118 min |
| Aug 14, 5:16 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 29 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.